MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227301
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: according to the information provided, it was reported that during arthroscopy there was an alert message on the generator with vapr2.3mm side shrt 1-pce electrode -ea and vapr3.5mm sideeffect 1-pce electrode-ea.3.The complaint device was received and evaluated.Device was visual inspected and there was no anomalies noted.Upon testing, the electrode presented intermittent operation during ablation and coagulate; and after a time, showed invalid instrument error.Therefore, the device was sent to supplier for further evaluation.Supplier evaluation result for vapr3.5mm sideeffect 1-pce electrode-ea: the device has not been returned in the original packaging.The distal tip shows signs of use, with tissue debris being visible around tip.The ceramic at the distal tip is marked again showing signs of use.The cable and plug of the device show no obvious signs of damage.The electrical test was performed; as a result, the active continuity was failed.Functional testing was conducted using vaprvue generator (gml3735/3); the following result showed that during ablate and coagulate did not present any activation.When attempting to activate the device in saline the message of invalid instrument would appear on the display.Placing the device in and out of saline changes the display settings from the recorded values to invalid instrument.After the above testing the device remained on invalid instrument and could not be changed.Supplier summary: the customer claim of the generator showing an alert message when plugged into a generator was confirmed.As described above, more errors were noted as the device was evaluated.Instances of invalid instrument, output short and incorrect default settings were displayed on the generator, depending on whether the distal tip of the device is in or out of saline.The complaint device was manufactured prior to these corrective actions.This fault has previously been seen and was caused by the twisted connection between capacitors being in close proximity to the active pin within the overmould of the plug.The capacitors ideally should be situated away from the pins to ensure there are no capacitance issues from components touching.This issue has been deemed a supplier issue and the investigation has already been completed under supplier corrective action (scr-1754).The failure symptom of capacitor position abnormal was analyzed during manufacturing process; as a result, there were some points to need to improve: impact to the cable risks, injection machine, the importance of self-inspection, the localization of the cable during injection.Therefore, the corrective and preventive actions were created, see attachment "scr-1754".A dhr review has been performed for the complaint device lot number u1912021; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the product ra no containment or correction action related to the individual complaint is required.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that preoperatively to an arthroscopy procedure on (b)(6) 2020, it was observed that an electrode device prompted an unspecified alert message on the generator.During in-house engineering evaluation, it was determined that there were tissue debris being visible around the tip on the electrode device.Another like device was used to complete the procedure with a three minute delay.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11154320
Report Number1221934-2021-00095
Device Sequence Number4132473
Product Code GEI
UDI-Device Identifier10886705009671
UDI-Public10886705009671
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number227301
Device Catalogue Number227301
Device Lot NumberU1912021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1